MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 THYROGLOBULIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 THYROGLOBULIN
Catalog Number L2KTY
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens customer service engineer (cse) was dispatched to the customer site.The instrument files for the immulite 2000 system were checked and the adjustment and quality control samples were reviewed.There were no problems identified with the instrument.The customer will continue to monitor the instrument.The instrument is performing within specifications.The cause of the discordant thyroglobulin result(s) is unknown.Siemens is investigating the issue.Mdr 2432235-2018-00186 is being filed for the same event.
 
Event or Problem Description
Discordant results were obtained on a patient sample for the thyroglobulin (tg) assay on an immulite 2000 instrument when using kit lot 357.The sample was run neat with kit lot 353 and the result was high.A new blood draw from the same patient was run on the same instrument using kit lot 357 and the result was lower.The sample was repeated again on a different date (unknown if it was the initial sample or the sample from the new blood draw, or another new blood draw) on the same immulite 2000 instrument and the result was lower.The tg kit lot used to re-run the sample was not provided.The lower results were questioned by the physician(s).All the results were reported to the physician(s).It is unknown which of the results is the expected result on the patient sample.There are no known reports of patient intervention or adverse health consequences to the patient due to the discordant thyroglobulin results.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2018-00186 was filed on 02-apr-2018.Additional information (24-may-2018): siemens technical support center (tsc) was informed by the customer that they were unable to provide any sample for in-house testing.Headquarters support center (hsc) has determined that interference from biotin is a potential cause but could not be confirmed as there was no sample provided by the customer.The cause of the discordant thyroglobulin result(s) is unknown.

Brand Name
IMMULITE 2000 THYROGLOBULIN
Common Device Name
IMMULITE 2000 THYROGLOBULIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, gwynedd ll55 4EL
UK  4EL
MDR Report Key7469702
Report Number2432235-2018-00187
Device Sequence Number11025953
Product Code MSW
UDI-Device Identifier00630414972084
UDI-Public00630414972084
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberL2KTY
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1